Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Homogeneous spaces with vanishing Steenrod squaring operations

Author: Victor Schneider
Journal: Proc. Amer. Math. Soc. 50 (1975), 451-458
MSC: Primary 57E25; Secondary 57F15
MathSciNet review: 0405470
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ G$ is a compact, connected Lie group, $ H$ is a closed subgroup of $ G$ and $ G/H$ has no nonzero Steenrod operations, then $ G/H$ splits as a product of homogeneous spaces of simple Lie groups (the factors of $ G$). This fact is used to classify transitive actions on spaces with vanishing Steenrod operations, namely product of certain Stiefel manifolds and spheres.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57E25, 57F15

Retrieve articles in all journals with MSC: 57E25, 57F15

Additional Information

PII: S 0002-9939(1975)0405470-6
Keywords: Homogeneous space, Steenrod operations, spectral sequence
Article copyright: © Copyright 1975 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia